Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 40, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Aug 30, 2011, 11:19 AM CDT for 8 counties in Texas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2011, 11:19 AM CDT (16:19 UTC)
- Expired
- Aug 30, 2011, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552 WWUS84 KSJT 301619 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1119 AM CDT TUE AUG 30 2011 TXZ049-054-098-099-113-114-127-128-310200- /O.NEW.KSJT.FW.W.0040.110830T1619Z-110831T0200Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- 1119 AM CDT TUE AUG 30 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: 20 FOOT SOUTH WINDS OF 18 TO 20 MPH...WITH GUSTS TO 25 MPH. * HUMIDITY: 13 TO 18 PERCENT. * IMPACTS: STRONG WINDS...DRY VEGETATION AND LOW RELATIVE HUMIDITIES WILL BE VERY FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES. * TIMING: THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Aug 30, 5:58 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 30, 5:58 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 558 AM CDT TUE AUG 30 2011 .DISCUSSION... /SEE AVIATION DISCUSSION BELOW/ && .AVIATION... GUSTY SOUTH WINDS WILL BE THE MAJOR AVIATION CONCERN TODAY. SAN ANGELO AND DYESS RADAR INDICATED A 40 KT LLJ AT 11Z. LLJ WILL QUICKLY WEAKEN THIS MORNING...HOWEVER GUSTS TO 26 AND 28 KTS RESPECTIVELY ARE EXPECTED AT KABI AND KSJT BY MID MORNING AS HEATING MIXES STRONGER WINDS ALOFT TO THE SURFACE. && .PREV DISCUSSION... /ISSUED 351 AM CDT TUE AUG 30 2011/ SHORT TERM... STRONGER LEE TROUGH AND WINDS TODAY. MAIN EFFECT WILL BE TO ELEVATE FIRE WEATHER DANGER. SOME MID LEVEL CLOUDS INDICATED OVER THE PANHANDLE AND RED RIVER THIS MORNING. THIS MOISTURE WILL MOVE SOUTH WITH WEAK NORTHERLY FLOW ALOFT...BUT AS THE MOISTURE IS HIGHER AND THINNER THAN MONDAY...DO NOT EXPECT ANY SHOWERS OR THUNDERSTORM DEVELOPMENT. 850 MB TEMPERATURES ARE ONE HALF TO 1 DEGREE C LESS THAN MONDAY...SO WENT A DEGREE OR TWO DEGREES F LESS ON THE SURFACE. LONG TERM... MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PATTERN FOR THE EXTENDED FORECAST...BUT GIVEN THAT SOME OF IT DEPENDS ON THE TRACK OF A POSSIBLE TROPICAL SYSTEM...CONFIDENCE STILL REMAINS FAIRLY LOW. MODELS SUGGEST THAT SOME SORT OF TROPICAL DISTURBANCE WILL DEVELOP ACROSS THE WESTERN GULF OF MEXICO LATE IN THE WEEK...BUT THEN DEVIATE ON WHERE IT MAY END UP. MOST OF THE MODELS SUGGEST THAT THE SYSTEM WILL REMAIN WELL EAST OF WEST CENTRAL TEXAS...KEEPING THE BULK OF ANY RAIN AWAY FROM THE AREA. HOWEVER...THE UPPER LEVEL HIGH PRESSURE THAT HAS BEEN THE DOMINANT FEATURE ALL SUMMER LONG IS FORECASTED TO WEAKEN...WHICH MAY ALLOW FOR AT LEAST THE POSSIBILITY OF SOME ISOLATED CONVECTION ACROSS THE AREA FOR FRIDAY AND SATURDAY. WILL BE TOUGH THOUGH...AS SUBSIDENCE ON THE WEST SIDE OF THE SYSTEM WILL BE A FACTOR AS WELL. WITH THE PRESENCE OF A LITTLE MORE AFTERNOON CLOUD COVER...TEMPERATURES SHOULD COOL A FEW DEGREES...BUT WILL LIKELY REMAIN ABOVE NORMAL. MODELS CONTINUE TO SHOW THAT A HEALTHY COLD FRONT WILL DROP THROUGH WEST CENTRAL TEXAS...PERHAPS AS EARLY AS SUNDAY. IF A TROPICAL SYSTEM CAN DEVELOP...FRONTAL PASSAGE MAY BE SPED UP SLIGHTLY AS THE NORTHEAST WINDS ON THE WEST SIDE OF THE CIRCULATION PROVIDE A BOOST TO FRONTAL SPEED. TEMPERATURES BEHIND THE FRONT DO LOOK COOLER...AND WILL CONTINUE THE TREND OF DROPPING TEMPERATURES BACK DOWN TOWARDS NORMAL. FIRE WEATHER... STRONGER SOUTH 20 FOOT WINDS OF 14 TO 17 MPH WILL ELEVATE FIRE DANGER TO NEAR CRITICAL LEVELS ACROSS THE BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON. THIS... AS TEMPERATURES RISE TO 103 TO 106 DEGREES AND RELATIVE HUMIDITIES FALL TO 13 TO 18 PERCENT. WITH HISTORIC DRY CONDITIONS AND EXTREMELY DRY FUELS...THE POTENTIAL EXISTS FOR GRASS FIRES TO QUICKLY GO OUT OF CONTROL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 103 78 101 75 98 / 10 0 0 10 10 SAN ANGELO 105 75 102 73 97 / 10 0 0 10 10 JUNCTION 103 73 100 73 95 / 0 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
Hazardous weather outlook, Aug 30, 4:12 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 412 AM CDT TUE AUG 30 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-310915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 412 AM CDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON...DUE TO A COMBINATION OF STRONG GUSTY SOUTH WINDS...DRY AIR...AND HOT TEMPERATURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.